COOK ENDOSCOPY TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Model Number |
G22584 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
02/07/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined the cutting wire securing component located near the distal end of the sphincterotome has disconnected from the catheter.The cutting wire is intact and remains securely attached to the sphincterotome at the proximal end.However, due to the catheter and securing component disconnection, the distal end of the cutting wire is no longer connected to the sphincterotome catheter at the distal end.The securing component measures 5 mm, therefore no part of the device is missing.The cutting wire does not show any evidence of cautery application.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device goes through several different inspections in manufacturing, final quality control, and packaging departments prior to leaving the facility in an effort to ensure the cutting wire is secure.Therefore, it is unknown how or at what point the cutting wire securing component separated from the catheter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product preparation and handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.Factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: ¿upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip.¿ the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
In preparation for a procedure, the user selected a cook tri-tome pc triple lumen sphincterotome.The cutting wire on the sphincterotome tip was noted to be broken upon opening packaging; unusable for procedure.No patient care was impacted.There was no reportable information at this time.The device was evaluated on 12/06/17 and it was observed that the cutting wire securing component separated from the catheter.
Additional Manufacturer Narrative
This report is being sent to correct date user facility or importer became aware of event from 2/02/2017 to 2/07/2017.Investigation evaluation: our laboratory evaluation of the product said to be involved determined the cutting wire securing component located near the distal end of the sphincterotome has disconnected from the catheter.The cutting wire is intact and remains securely attached to the sphincterotome at the proximal end.However, due to the catheter and securing component disconnection, the distal end of the cutting wire is no longer connected to the sphincterotome catheter at the distal end.The securing component measures 5 mm, therefore no part of the device is missing.The cutting wire does not show any evidence of cautery application.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device goes through several different inspections in manufacturing, final quality control, and packaging departments prior to leaving the facility in an effort to ensure the cutting wire is secure.Therefore, it is unknown how or at what point the cutting wire securing component separated from the catheter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product preparation and handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.Factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: ¿upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip.¿ the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.